Withdrawal-induced balance, dizziness, and vertigo problems: quick tips
- Reassure yourself that these experiences are typical of psychiatric drug withdrawal, and that the more you practice accepting them—however frightening and uncomfortable they may be to feel— the easier you’ll find you can coexist with these symptoms until they subside.
- When standing or moving around, do so slowly and hold on to furniture or walls for support.
- Distractions can be useful if the dizziness is persistent or disturbing.
- Grounding techniques that do not involve movement are reported to be effective in managing dizziness or vertigo.
- Stay well hydrated.
- Avoid caffeine, which some find can set off vertigo.
- Mindfulness exercises have also been found to be useful.
- Perhaps most importantly, stay patient with the process and be gentle with yourself. Your brain is working hard to heal and these withdrawal-induced problems will resolve in time!